Alert archive / Arkansas / Flash Flood Warnings in 2007

Flash Flood Warning 4, NWS Little Rock, AR

October 3, 2007Johnson County, Arkansas

NWS Little Rock, AR issued this flash flood warning at Oct 3, 2007, 1:19 AM CDT for Johnson County, Arkansas. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Oct 3, 2007, 1:19 AM CDT (06:19 UTC)
Expired
Oct 3, 2007, 4:15 AM CDT
In force
3 hr
Issued by
NWS Little Rock, AR
Area
Storm-based polygon
Flood severity
None

County Johnson County, AR

The radar

The Western Arkansas radar (KSRX), 94 km from the middle of the area, began a volume at 06:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Little Rock, AR (KLZK), launched 00:00Z, 6.3 hours before the alert went out and 320 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Little Rock, AR at 00:00Z on 2007-10-03Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 310 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Little Rock, AR at 00:00Z on 2007-10-03The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 77 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
310 J/kg
Mixed-layer CIN
-54 J/kg
Mixed-layer LCL
1055 m above ground
0-6 km bulk shear
23 kt
0-1 km storm-relative helicity
77 m²/s²
0-3 km storm-relative helicity
114 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.5

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KLZK 030621
FFWLZK
ARC071-030915-
/O.NEW.KLZK.FF.W.0004.071003T0619Z-071003T0915Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LITTLE ROCK AR
119 AM CDT WED OCT 3 2007

THE NATIONAL WEATHER SERVICE IN LITTLE ROCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  JOHNSON COUNTY IN WESTERN ARKANSAS

* UNTIL 415 AM CDT

* AT 115 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR SHOWED
  SHOWERS AND THUNDERSTORMS CONTINUING TO BUILD INTO JOHNSON COUNTY  
  FROM THE WEST. PARTS OF THE COUNTY HAVE ALREADY RECEIVED 2 TO 3    
  INCHES OF RAIN. WITH ADDITIONAL HEAVY RAINFALL...FLASH FLOODING
  IS LIKELY TO OCCUR.

&&

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE 
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY.

LAT...LON 3572 9318 3560 9316 3560 9322 3548 9323
      3547 9329 3534 9330 3534 9338 3542 9345
      3539 9363 3540 9369 3568 9369
TIME...MOT...LOC 0619Z 180DEG 0KT 3554 9347

$$

46

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before this flash flood warning went out at Oct 3, 12:42 AM CDT, 37 minutes earlier.

Area forecast discussion, Oct 3, 12:42 AM CDT, 37 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1242 AM CDT WED OCT 3 2007

.AVIATION...
A LINE OF SHOWERS AND THUNDERSTORMS CONTINUES TO MOVE INTO NORTHERN
AND CENTRAL SECTIONS OUT AHEAD OF AN APPROACHING FRONT. THESE STORMS WILL
LIKELY NOT AFFECT THE HOT SPRINGS AND LITTLE ROCK TERMINALS BEFORE
08Z AND THE PINE BLUFF TERMINAL BEFORE 10Z. RAIN WILL BEGIN
SLACKING UP IN THE NORTHWEST/NORTH CENTRAL IN THE NEXT FEW HOURS.
HOWEVER...WITH ALL THE MOISTURE ON AND NEAR THE GROUND...EXPECT
FOG AND SOME LOW CLOUDS TO FORM... WITH POSSIBLE IFR/LOW IFR
CONDITIONS AFTER ABOUT 08Z. HOT/LIT/PBF WILL SEE CONDITIONS
RESTRICTED TO MVFR/IFR IN AND AROUND SHOWERS/STORMS THAT AFFECT
THE TERMINALS. SHOWERS/STORMS WILL DIMINISH LATER ON THIS
MORNING...AS THEY MOVE INTO EASTERN ARKANSAS. EXPECT OVERALL
CONDITIONS TO IMPROVE AROUND THE 14-16Z TIME FRAME. TAFS ALREADY
OUT.
&&

.SHORT TERM...TONIGHT THROUGH FRIDAY NIGHT HIGH PRESSURE CONTINUES
OVER ARKANSAS. AN UPPER TROUGH HOWEVER...CONTINUES TO APPROACH
ARKANSAS FROM THE NORTHWEST. A COLD FRONT ASSOCIATED WITH THIS
TROUGH WILL MOVE INTO ARKANSAS TONIGHT AND BRING SHOWERS AND
THUNDERSTORMS TO THE AREA. THE BEST CHANCES FOR PRECIPITATION WILL
BE IN THE NORTH CLOSEST TO THE UPPER LEVEL ENERGY. RAIN CHANCES
WILL BEGIN LATE THIS AFTERNOON AND INCREASE THROUGH THE NIGHT.
REGIONAL RADARS SHOW A LINE OF SHOWERS AND THUNDERSTORMS EXTENDING
FROM NORTH OKLAHOMA...THROUGH SOUTHEAST KANSAS TO WESTERN
MISSOURI. RAIN CHANCES WILL DIMINISH WEDNESDAY MORNING AS THE
STORMS MOVE AWAY FROM THEIR UPPER LEVEL SUPPORT. HEAVY RAIN WILL
BE POSSIBLE OVERNIGHT AND WEDNESDAY MORNING. CROSS SECTIONS SHOW
THE BEST MOISTURE AND LIFT OVER CENTRAL ARKANSAS TO BE AROUND 12Z
WEDNESDAY.

RAIN CHANCES DECREASE WEDNESDAY AFTERNOON AS HIGH PRESSURE BUILDS
INTO THE AREA. THE FRONT SEEMS TO STALL IN SOUTHERN ARKANSAS
WEDNESDAY...THEN MOVES BACK TO THE NORTH ON THURSDAY. SOUTHWEST FLOW
RETURNS FOR THURSDAY. WILL KEEP THURSDAY DRY FOR NOW. SEVERAL SHORT
WAVES MOVE THROUGH THE AREA FRIDAY HOWEVER TO WARRANT SLIGHT CHANCE
POPS FOR FRIDAY ACROSS THE SOUTHEAST HALF OF THE CWFA...AND NORTH
AND EAST FRIDAY NIGHT.
&&

.LONG TERM...SATURDAY THROUGH MONDAY NIGHT
MODELS NOW LOOK LIKE THEY ARE KEEPING THE STRONG UPPER LOW IN THE
NORTH THROUGH THE PERIOD AND THE RESULTING WEEKEND COLD FRONT WILL
BEHAVE MORE LIKE THE RECENT FRONTS. THIS MEANS THE FRONT MAY REACH
NORTHERN ARKANSAS THEN STALL AND WEAKEN AND POSSIBLY EVEN DISSIPATE.
BASED ON THIS HAD TO DRAMATICALLY RAISE TEMP AND DEW POINT FORECASTS
FOR THE LATTER PART OF THE LONG TERM. NEEDED TO DO IT ALSO TO FIT IN
BETTER WITH SURROUNDING OFFICES. MOISTURE AXIS WILL BE PRESENT ON
SATURDAY INTO SUNDAY WHICH MAY BE THE RESULT OF THE SYSTEM IN THE
EASTERN GULF OF MEXICO WHICH WEAKENS LATER IN THE WEEK BUT THE
REMNANTS MAY MOVE INTO THE AREA OR JUST TO THE WEST. WENT MAINLY
WITH SMALL POPS FOR NOW FOR SATURDAY AND SATURDAY NIGHT. AS THE
FRONTAL SYSTEM MOVES CLOSER ON SUNDAY AND THE AFTER EFFECTS OF ANY
GULF SYSTEM MOVE NORTH...WENT WITH SMALL POPS TO THE SOUTH TO CHANCE
POPS IN THE NORTH. MOISTURE DECREASES AFTER MONDAY AS THE FRONT
APPARENTLY DISSIPATES AND SURFACE HIGH PRESSURE NOSES IN FROM THE
EAST. ALSO UPPER RIDGING REESTABLISHES ITSELF. WENT WITH A DRY
FORECAST FROM MONDAY NIGHT AND BEYOND.
&&

.LZK WATCHES/WARNINGS/ADVISORIES...NONE.
&&

AVIATION...57
Hazardous weather outlook, Oct 2, 8:45 PM CDT, 4 hours 34 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
845 PM CDT TUE OCT 2 2007

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-031000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
845 PM CDT TUE OCT 2 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TONIGHT
A COLD FRONT...CURRENTLY STRETCHING FROM NORTHEAST OKLAHOMA TO
EASTERN MISSOURI...WILL CONTINUE TO MOVE SOUTHEAST AND INTO ARKANSAS
DURING THE NIGHT. THE FRONT WILL BRING SCATTERED TO NUMEROUS
SHOWERS AND THUNDERSTORMS TO MUCH OF THE STATE. WHILE AN ISOLATED
STRONG OR BRIEFLY SEVERE THUNDERSTORM CANNOT BE RULED OUT...THE
THREAT OF WIDESPREAD OR ORGANIZED SEVERE THUNDERSTORMS IS LOW.

HOWEVER...DUE TO LARGE AMOUNTS OF MOISTURE PRESENT IN THE
ATMOSPHERE...SOME OF THE STRONGER STORMS COULD PRODUCE LOCALLY HEAVY
RAINFALL. IT APPEARS THE GREATEST CHANCE FOR HEAVY RAINFALL TONIGHT
WILL BE NORTH OF A LINE FROM CLARKSVILLE...TO SEARCY...TO AUGUSTA.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THE FRONT IS EXPECTED TO STALL OUT ON WEDNESDAY...THEN MOVE BACK TO
THE NORTH. ANOTHER...STRONGER FRONT WILL AFFECT THE AREA SOME TIME
LATE THIS WEEKEND OR EARLY NEXT WEEK. SHOWERS AND THUNDERSTORMS WILL
BE POSSIBLE ALONG AND AHEAD OF THE BOUNDARY.

IT APPEARS THERE COULD BE THE POTENTIAL FOR SOME STRONG OR SEVERE
STORMS WITH THIS FRONT ON SUNDAY. ALSO...WINDY CONDITIONS MAY BE
POSSIBLE ALONG AND BEHIND THE FRONTAL BOUNDARY.

KEEP IN MIND THAT THE FORECAST CAN CHANGE SIGNIFICANTLY BETWEEN
NOW AND THIS WEEKEND. BE SURE TO STAY INFORMED BY MONITORING THE
LATEST FORECASTS AND OUTLOOKS FROM THE NATIONAL WEATHER SERVICE.

.SPOTTER INFORMATION STATEMENT...

THROUGH TONIGHT...SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

In the hours before

Special weather statement, Oct 2, 9:13 PM CDT, 4 hours 6 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
913 PM CDT TUE OCT 2 2007

ARZ003-030300-
BOONE-
913 PM CDT TUE OCT 2 2007

...SIGNIFICANT WEATHER ALERT FOR BOONE COUNTY UNTIL 1000 PM CDT...

AT 910 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES EAST OF OAK GROVE...MOVING SOUTHEAST AT
30 MPH. SOME AREAS LIKELY TO BE AFFECTED BY THIS STORM INCLUDE RED
BLUFF...OMAHA...NEW HOPE...DENVER AND CREST.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

56
Special weather statement, Oct 2, 9:58 PM CDT, 3 hours 21 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
958 PM CDT TUE OCT 2 2007

ARZ003>005-030345-
BAXTER-BOONE-MARION-
958 PM CDT TUE OCT 2 2007

...SIGNIFICANT WEATHER ALERT FOR BAXTER...BOONE AND MARION COUNTIES
UNTIL 1045 PM CDT...

AT 957 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR LEAD HILL...MOVING EAST AT 25 MPH. THIS
THUNDERSTORM WILL IMPACT SOUTH LEAD HILL...PEEL...TATER KNOB...PINE
MOUNTAIN AND BULL SHOALS.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

56
Special weather statement, Oct 2, 10:46 PM CDT, 2 hours 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1046 PM CDT TUE OCT 2 2007

ARZ004>006-014-015-030430-
BAXTER-FULTON-IZARD-MARION-STONE-
1046 PM CDT TUE OCT 2 2007

...SIGNIFICANT WEATHER ALERT FOR BAXTER...FULTON...IZARD...MARION AND
STONE COUNTIES UNTIL 1130 PM CDT...

AT 1043 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING
A STRONG THUNDERSTORM NEAR MOUNTAIN HOME...MOVING SOUTHEAST AT 25
MPH. SOME AREAS THAT WILL BE IMPACTED BY THIS STORM INCLUDE
NORFORK...HOPEWELL...SALESVILLE...PINEVILLE...CALICO ROCK AND
MELBOURNE.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

56

The office that day

Everything else NWS Little Rock, AR issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 3, 4:47 AM CDTFlash Flood WarningLZKLogan, Scott3 hr
Oct 3, 5:01 AM CDTFlash Flood WarningLZKJohnson2 hr

Nearby

Flash Flood Warnings in Arkansas, 2007Every flash flood warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.